Texas, 2005

Hail in Texas, March 26, 2005

March 26, 2005 · NWS EWX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 26, 3:25 AM CST, 6 hours 34 minutes earlier.

Area forecast discussion, Mar 26, 3:25 AM CST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
325 AM CST SAT MAR 26 2005

.DISCUSSION...BUSY MORNING SO WILL BE BRIEF. SCATTERED THUNDERSTORMS
REDEVLOPING EARLY THIS MORNING ACROSS WEST CENTRAL TEXAS EXTEDNING
SOUTHWARD INTO THE EDWARDS PLATEAU.  THIS IS ALL IN RESPONSE TO DISTURBANCES
MOVING EAST IN THE SUBTROPICAL JET INTERACTING WITH A NEARLY STATIONARY
FRONT OVER OUR NORTHERN TIER. SEVERE THUNDERSTORM WATCH NUMBER 84 HAS BEEN
ISSUED TIL 8 AM FOR MUCH OF THE HILL COUNTRY AS THE DISTURBANCE HEADS EAST.
AS THE LOW DIGS SOUTHEAST INTO WEST TEXAS THIS AFTERNOON...ELEVATED CONVECTION
WILL OCCUR AND WITH COOLER TEMPERATURES ALOFT..SEVERE ACTIVITY IS AGAIN
POSSIBLE ALONG THE DRY LINE AND COLD FRONT.  A COLD FRONT WILL SWEEP THE
ENTIRE AREA TONIGHT WITH SOME ELEVATED CONVECTION MAINLY OVER EASTERN SECTIONS.
HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY WITH COOLER AND DRIER CONDITIONS.
RIDGING ALOFT WILL BUILD IN OVER THE REGION MONDAY AND TUESDAY WITH LOW
LEVEL MOISTURE RETURN WEDNESDAY AND THURSDAY IN RESPONSE TO NEXT TROUH DIGGING
INTO NEW MEXICO.  THUNDERSTORMS MAY RETURN TO THE REGION LATE THURSDAY...FRIDAY
AS THE SHORT WAVE TROUGH MOVES EAST ACROSS CENTRAL TEXAS WITH AN ASSOCIAITED
COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  46  66  45 /  50  30  10   0
AUSTIN BERGSTROM INTL AIRPORT  71  46  67  35 /  50  30  10   0
DEL RIO INTL AIRPORT           79  48  73  44 /  20  10   0   0
SAN ANTONIO INTL AIRPORT       74  47  66  41 /  40  10   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH IN EFFECT FROM NOON UNTIL 6 PM CST SATURDAY
      FOR THE FOLLOWING ZONES...DIMMIT...EDWARDS...KINNEY...
      MAVERICK...REAL...UVALDE...VAL VERDE...AND ZAVALA.
     SEVERE THUNDERSTORM WATCH NUMBER 84 IN EFFECT TIL 8 AM FOR EDWARDS
      PLATEAU AND MUCH OF HILL COUNTRY.
&&

02/19
Hazardous weather outlook, Mar 26, 6:58 AM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
658 AM CST SAT MAR 26 2005

TXZ171>173-183>194-202>209-217>225-228-271200-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
658 AM CST SAT MAR 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF THE HILL COUNTRY
ALONG WITH THE NORTHERN COUNTIES OF THE RIO GRANDE PLAINS REGION
AND PORTIONS OF SOUTH CENTRAL TEXAS ALONG THE ESCARPMENT UNTIL 2PM
THIS SATURDAY AFTERNOON. ISOLATED TO SCATTERED STRONG THUNDERSTORMS
ARE EXPECTED THROUGH THE DAY ACROSS THE HILL COUNTRY AND ADJACENT
COUNTIES OF SOUTH CENTRAL TEXAS. A COLD FRONT HAS STALLED ACROSS THE
HILL COUNTRY AND THIS FEATURE WILL BE THE FOCUS OF THUNDERSTORM
DEVELOPMENT. A FEW STORMS MAY BECOME SEVERE ACROSS THE HILL COUNTRY
WITH LARGE HAIL AND DAMAGING WIND GUSTS POSSIBLE. AN ISOLATED TORNADO
IS ALSO A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Mar 26, 9:03 AM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
903 AM CST SAT MAR 26 2005

TXZ186-261600-
KERR-
903 AM CST SAT MAR 26 2005

A STRONG THUNDERSTORM MOVING EAST ACROSS KERR COUNTY WILL BRING WIND
GUSTS TO 40 MPH AND BRIEF HEAVY RAINS WITH RAINFALL RATES UP TO 2
INCHES PER HOUR TO THE TOWNS OF HUNT...INGRAM AND KERRVILLE.
Special weather statement, Mar 26, 9:37 AM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
937 AM CST SAT MAR 26 2005

TXZ183-261615-
VAL VERDE-
937 AM CST SAT MAR 26 2005

...SEVERE THUNDERSTORM WATCH 85 CANCELLED FOR VAL VERDE COUNTY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO TEXAS HAS
CANCELLED THE SEVERE THUNDERSTORM WATCH FOR VAL VERDE COUNTY. THE
LINE OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED EAST OF VAL VERDE
COUNTY.

The radar

The Austin/San Antonio radar (KEWX), 106 km away, was scanning. The volume nearest the first event began at 15:57 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Gillespie

When
March 26, 9:59 AM CST to 10:10 AM CST
Where
Gillespie County, 8 mi SW of Fredericksburg
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.200, -98.967

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441666.